Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

May 26, 2021Banner County, Nebraska

NWS Cheyenne, WY issued this special weather statement at May 26, 2021, 6:10 PM MDT for Banner County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 6:10 PM MDT (00:10 UTC)
Expired
May 26, 2021, 6:45 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2758 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS85 KCYS 270010
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
610 PM MDT Wed May 26 2021

NEZ020-WYZ119-270045-
Banner-East Laramie County-
610 PM MDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BANNER AND EAST
CENTRAL LARAMIE COUNTIES...

At 610 PM MDT, a strong thunderstorm was located over Albin, or 26
miles northwest of Kimball, moving east northeast at 30 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

This storm will remain over mainly rural areas of southwestern Banner
and east central Laramie Counties.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4140 10413 4145 10416 4158 10387 4140 10386
TIME...MOT...LOC 0010Z 248DEG 24KT 4144 10409 

$$

Jamski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 26, 5:27 PM MDT, 43 minutes earlier.

Area forecast discussion, May 26, 5:27 PM MDT, 43 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
527 PM MDT Wed May 26 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 130 PM MDT Wed May 26 2021

...Severe thunderstorms expected to develop over the next few
hours across far eastern Wyoming and western Nebraska...

...Severe Thunderstorm Watch in effect until 900 PM MDT for the
eastern Wyoming plains and western Nebraska...

Primary forecast concern over the next 48 hours will be the severe
weather potential over far eastern Wyoming and western Nebraska
this afternoon and through early this evening. A Severe
Thunderstorm Watch has been issued for areas along and east of the
I-25 corridor into the western Nebraska Panhandle until 9 PM late
this evening. Convection will likely start increasing in coverage
over the next hour or so, so will keep discussion short. Current
surface analysis shows the surface low pressure near the central
Laramie Range with a trough off lower pressure extending south
into Colorado along the cold front. Warm front extends eastward
from the surface low into the central Nebraska panhandle, parallel
to the North Platte River Valley. This warm sector, and north of
the warm sector, will be the focus for strong to severe
thunderstorms over the next 6 hours. Mesoscale analysis across the
region shows a continuation of destabilizing BL conditions east
of the Laramie Range early this afternoon, with a few cells
already starting to pop up near Wheatland and Chugwater. ML CAPE
values are steadily increasing above 1000 to 1500 j/kg early this
afternoon. There is still a decent CAP inversion in place, but
expect the CIN to gradually decrease as we warm up in addition to
the additional forcing from the frontal system. Large hail and
strong damaging winds look like the primary threats from these
thunderstorms, with increasing risk near the Nebraska Wyoming
border and across the western Nebraska panhandle. A few tornadoes
can not be ruled out as well, mainly from near Lusk/Torrington
Wyoming southeast across central and southern Nebraska Panhandle.
Decent 0-3 km CAPE values in the boundary layer based on the NAM
and GFS, high lapse rates, and 0-1km helicity expected to
increase over 150 over the next few hours will result in a decent
chance for tornadogenesis into this evening. However, the quicker
these storms become linear lines of storms, the lesser than
overall tornado chance will become this evening.

Activity should exit the western Nebraska panhandle between 6 to 8
pm this evening (00z to 02z) with cooler temperatures expected
overnight. A few locations may see some patchy frost across the
valleys of Carbon and Albany counties. A much drier airmass will
be over the area on Thursday with a small chance of a few brief
showers or thunder showers, mainly near the ridges and mountains
across the area. Kept most of the forecast dry for Thursday
afternoon with highs in the upper 50s to upper 60s.

.LONG TERM...(Friday through Tuesday)
Issued at 316 AM MDT Wed May 26 2021

Unsettled weather for the Memorial Day holiday weekend expected
across much of the area that will impact outdoor activities.

A cold front moves through the CWA from the north Friday and
stalls across our western zones through the weekend. GFS a bit
more aggressive on moderate rainfall Saturday across Carbon and
Albany Counties. Will need to watch Saturday as this heavier
precip looks to fall over the Mullen burn scar if the GFS solution
comes true. Both the GFS and ECMWF continue to agree on Sunday
being the wettest day with widespread moderate to locally heavy
rainfall. Multiple upper shortwaves interact with the stalled out
surface boundary creating unsettled weather through at least
Monday before the 700mb low tracks east from Colorado into central
Nebraska.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 522 PM MDT Wed May 26 2021

Wyoming TAFS...VFR. Wind gusts to 45 knots at Laramie until 02Z,
and to 28 knots at Rawlins and Cheyenne until 02Z, then gusts to
25 knots at Cheyenne from 02Z to 06Z, and to 23 knots at Rawlins
and Laramie after 15Z Thursday.

Nebraska TAFS...VFR, except for occasional IFR and gusts to
45 knots in thunderstorms until 02Z. MVFR at Alliance from 07Z to
15Z. Wind gusts to 35 knots until 03Z, then to 25 knots until 15Z
at Chadron and Alliance, and to 25 knots at Sidney after 02Z.

&&

.FIRE WEATHER...
Issued at 1238 PM MDT Wed May 26 2021

Fire weather concerns will remain low for the rest of
this week and through next weekend with green fuels and daytime
humidities above 30 percent along and east of the Interstate 25
corridor. Daytime relative humidity will be low west of I-25, and
especially Carbon County, over the next few days with breezy winds
in the afternoon. Wetting rainfall possible later this weekend
and into early next week with cooler temperatures.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, May 26, 1:52 PM MDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
152 PM MDT Wed May 26 2021

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-118-119-
272000-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
152 PM MDT Wed May 26 2021

This hazardous weather outlook is for the western Nebraska
Panhandle, east central Wyoming, and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

There is a slight risk to enhanced risk for severe thunderstorms
this afternoon and this evening, mainly east of a line from Lusk
to Pine Bluffs Wyoming, including all of the western Nebraska
panhandle. A Severe Thunderstorm Watch is in effect until 900 PM
late this evening for large hail, frequent lightning, and damaging
winds. A tornado or two can not be ruled out as well.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Showers and thunderstorms are likely this weekend into early next
week.

.Spotter information statement...

Spotters are urged to report severe weather to the National
Weather Service.

WYZ103>105-109>117-272000-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
152 PM MDT Wed May 26 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A few strong thunderstorms are possible along and just west of the
Laramie Range this afternoon and into this evening. Small hail and
brief strong gusty winds are possible with these thunderstorms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Showers and thunderstorms are likely this weekend into early next
week.

.Spotter information statement...

Spotters are encouraged to report hail and damaging wind gusts to
the Cheyenne, Wyoming National Weather Service.

In the hours before

Local storm report, May 26, 5:38 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
538 PM MDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             GURLEY                  41.32N 102.98W
05/26/2021  M1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&

AW
Local storm report, May 26, 5:51 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             8 NE DALTON             41.47N 102.85W
05/26/2021  M1.00 INCH       MORRILL            NE   TRAINED SPOTTER

&&

AW
Local storm report, May 26, 6:03 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             LODGEPOLE               41.15N 102.64W
05/26/2021  E0.88 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&

RUBIN
Local storm report, May 26, 6:08 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             LODGEPOLE               41.15N 102.63W
05/26/2021  M1.00 INCH       CHEYENNE           NE   PUBLIC

&&

AW
Special weather statement, May 26, 6:08 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
608 PM MDT Wed May 26 2021

NEZ020-270045-
Banner-
608 PM MDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BANNER COUNTY...

At 608 PM MDT, a strong thunderstorm was located 9 miles northeast of
Albin, or 22 miles northwest of Kimball, moving east at 20 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

This storm will remain over mainly rural areas of southwestern Banner
County.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4143 10401 4151 10401 4155 10376 4143 10375
TIME...MOT...LOC 0008Z 261DEG 18KT 4148 10394

Jamski
Special weather statement, May 26, 6:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
610 PM MDT Wed May 26 2021

NEZ020-WYZ119-270045-
Banner-East Laramie County-
610 PM MDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BANNER AND EAST
CENTRAL LARAMIE COUNTIES...

At 610 PM MDT, a strong thunderstorm was located over Albin, or 26
miles northwest of Kimball, moving east northeast at 30 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

This storm will remain over mainly rural areas of southwestern Banner
and east central Laramie Counties.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4140 10413 4145 10416 4158 10387 4140 10386
TIME...MOT...LOC 0010Z 248DEG 24KT 4144 10409

Jamski

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:08 PM MDTSpecial Weather StatementCYSBanner37 min
May 26, 6:12 PM MDTSevere Thunderstorm WarningCYSBox Butte49 min
May 26, 6:21 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball13 min
May 26, 7:49 PM MDTSpecial Weather StatementCYSBox Butte41 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.